Alert archive / Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this flash flood warning at Aug 7, 2019, 4:55 PM EDT for 4 counties in Virginia. It was in force for 3 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 4:55 PM EDT (20:55 UTC)
- Expired
- Aug 7, 2019, 7:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Chesapeake, VA, City of Norfolk, VA, City of Portsmouth, VA, City of Virginia Beach, VA
The radar
The Norfolk radar (KAKQ), 73 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 5:07 PM EDT | FLOOD | 2 Nw Norfolk Internatio, VA | FLOODING ALONG CHESAPEAKE BLVD, JOHNSTONS RD, AND AUBURN DR. ESTIMATED 6 INCH DEPTH. |
| Aug 7, 5:18 PM EDT | FLOOD | 1 Ne Ghent, VA | FLOODING AT THE INTERSECTIONS OF 26TH AND 27TH STREETS WITH GRANBY AND COLONIAL AVENUE. ESTIMATED 8 TO 12 INCHES DEPTH. |
| Aug 7, 5:23 PM EDT | FLASH FLOOD | Downtown Norfolk, VA | SIGNIFICANT FLOODING OUTSIDE OF WTKR STUDIO. PORTIONS OF BOUSH ST ARE IMPASSIBLE. |
| Aug 7, 5:25 PM EDT | FLASH FLOOD | Wards Corner, VA | OXFORD ST AND NEWPORT AVE IMPASSIBLE DUE TO HIGH WATER. |
| Aug 7, 5:33 PM EDT | FLASH FLOOD | 1 Sw Portlock, VA | ROADWAY IS IMPASSIBLE DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.1
The text
As transmitted.
862
WGUS51 KAKQ 072055
FFWAKQ
VAC550-710-740-810-072345-
/O.NEW.KAKQ.FF.W.0013.190807T2055Z-190807T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wakefield VA
455 PM EDT Wed Aug 7 2019
The National Weather Service in Wakefield has issued a
* Flash Flood Warning for...
The City of Norfolk in southeastern Virginia...
The northeastern City of Chesapeake in southeastern Virginia...
The southeastern City of Portsmouth in southeastern Virginia...
The northwestern City of Virginia Beach in southeastern Virginia...
* Until 745 PM EDT.
* At 452 PM EDT, the trained spotters reported numerous flooded
roadways across the warned area due to torrential rain from
thunderstorms. Up to two inches of rain have already fallen with
an additional one to two inches possible. Use extreme caution if
you must travel in the warning area, do not drive across flooded
roadways!
* Some locations that will experience flooding include...
Virginia Beach, Virginia Wesleyan University, Old Dominion
University, Downtown Norfolk, Regent University, Ocean View,
Kempsville, Downtown Portsmouth, Norfolk State University, Norfolk,
Chesapeake, Portsmouth, Norfolk International, Ghent, Norfolk NAS,
Norview, Cradock, South Norfolk, Portlock and Princess Anne Plaza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Please report flooding by calling 757-899-2415, posting to the NWS
Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3683 7607 3673 7620 3672 7629 3675 7636
3687 7634 3694 7630 3698 7626 3698 7625
3696 7621 3694 7613 3693 7610 3693 7607
3695 7605
$$
Butner2 follow-up statements
636
WGUS71 KAKQ 072142
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
542 PM EDT Wed Aug 7 2019
VAC550-710-740-810-072345-
/O.CON.KAKQ.FF.W.0013.000000T0000Z-190807T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Norfolk VA-City of Chesapeake VA-City of Portsmouth VA-
City of Virginia Beach VA-
542 PM EDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR ...
THE CITY OF NORFOLK...THE NORTHEASTERN CITY OF CHESAPEAKE...THE
SOUTHEASTERN CITY OF PORTSMOUTH AND THE NORTHWESTERN CITY OF VIRGINIA
BEACH...
At 537 PM EDT, trained weather spotters reported that numerous roads
remain impassible due to high water across Norfolk and Chesapeake.
Two to three inches of rain have already fallen across much of the
warned area. While the heaviest rain has now moved out of the warned
area, additional light to moderate rain is expected through the
evening. Use extreme caution if you must travel in the warning area,
do not drive across flooded roadways!
Some locations that will experience flooding include... Virginia
Beach, Virginia Wesleyan University, Old Dominion University,
Downtown Norfolk, Regent University, Ocean View, Kempsville,
Downtown Portsmouth, Norfolk State University, Norfolk, Chesapeake,
Portsmouth, Norfolk International, Ghent, Norfolk NAS, Norview,
Cradock, South Norfolk, Portlock and Princess Anne Plaza.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3683 7607 3673 7620 3672 7629 3675 7636
3687 7634 3694 7630 3698 7626 3698 7625
3696 7621 3694 7613 3693 7610 3693 7607
3695 7605
$$
Butner104
WGUS71 KAKQ 072336
FFSAKQ
Flash Flood Statement
National Weather Service Wakefield VA
736 PM EDT Wed Aug 7 2019
VAC550-710-740-810-072345-
/O.EXP.KAKQ.FF.W.0013.000000T0000Z-190807T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
City of Norfolk VA-City of Chesapeake VA-City of Portsmouth VA-
City of Virginia Beach VA-
736 PM EDT Wed Aug 7 2019
...THE FLASH FLOOD WARNING FOR ...THE CITY OF NORFOLK...THE
NORTHEASTERN CITY OF CHESAPEAKE...THE SOUTHEASTERN CITY OF PORTSMOUTH
AND THE NORTHWESTERN CITY OF VIRGINIA BEACH WILL EXPIRE AT 745 PM
EDT...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3683 7607 3673 7620 3672 7629 3675 7636
3687 7634 3694 7630 3698 7626 3698 7625
3696 7621 3694 7613 3693 7610 3693 7607
3695 7605
$$
ButnerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 4:08 PM EDT, 47 minutes earlier.
Area forecast discussion, Aug 7, 4:08 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 408 PM EDT Wed Aug 7 2019 .SYNOPSIS... A trough of low pressure will cross the area tonight. A weakening cold front will move into the area on Friday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... As of 405 PM EDT Wednesday... Update... SVR watch has been cancelled for areas W of I 95 as stms moving to the E. Another tier of counties to the E (including the I 95 corridor) will likely be removed by 21Z/07. Previous discussion... SCT tstms will continue through early this evening w/ SVR watch until 00Z/08 (though the best instability will be shifting E w/ time). Primary threats damaging wind gusts/locally heavy rain/frequent lightning. Convection wanes late this evening/overnight as trough aloft exits. OTW...VRB clouds- partly cloudy. Patchy FG possible late. Lows in the m-u60s W to the l-m70s at the coast. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/... As of 235 PM EDT Wednesday... Just like Tue...another lull in convection is generally expected Thu in subsidence behind the departing S/W trough. Partly to mostly sunny and more comfortable Thu w/ highs around 90F...except mid to upper 80s at the beaches. Day should remain dry...though will not rule out ISOLD convection w/ seabreeze over far SE VA and/or NE NC. The next in the series of disturbances aloft to approach from the W-NW Fri...w/ a sfc cold front reaching the FA late in the day (potentially accompanied by ISOLD/SCT tstms). OTW...partly sunny w/ highs in the u80s-l90s. Will have PoPs to 20-25% in the afternoon/evening. Sfc hi pres builds overhead...bringing a dry and pleasant summer day across the area Sat. Highs in the m-u80s with lower dew points making for a more comfortable day across the local area. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... As of 155 PM EDT Wednesday... The extended forecast period will generally have a broad trough over ern Canada and over the ern CONUS seaboard w/ a strong ridge slowly shifting E across the srn Rockies to the srn Plains. out W remaining INVOF the srn Rockies. A persistent/broad NW flow aloft will remain in place over the mid-Atlantic region potentially leading to low confidence w/ timing of systems across the local area through mid next week. Blended guidance shows a return of SSE flow by late Sun into Mon which may result in more clouds and a slight increase in PoPs. A cold front is forecast to approach by late Tue into Wed. Lows Sat night in the l-m60s inland...u60s-around 70F at the coast. Highs Sun in the m80s at the coast to the u80s-around 90F inland. Lows Sun night in the m-u60s...except around 70F at the coast. Highs Mon from the m80s at the coast to the u80s-l90s elsewhere. Lows Mon night in the u60s-l70s...except m70s in the urban areas of Hampton Roads. Highs Tue and Wed mainly in the u80s-l90s. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 135 PM EDT Wednesday... Generally VFR conditions expected through the 18Z TAF forecast period. However...SCT-numerous tstms will continue to develop through early this evening. Short-lived IFR-MVFR (mainly for VSBY) in tstms with gusts to or greater than 40 mph possible. OTW...SCT-BKN CU. Expect threat to wane between after 00Z/08. Patchy fog possible late tonight...mainly WNW of RIC. Mainly VFR/dry behind the front on Thu with another round of diurnal convection expected Fri (afternoon/evening). VFR conditions persist through much of the upcoming weekend as sfc high pressure builds over the region. && .MARINE... As of 345 PM EDT Wednesday... Late this aftn, southerly winds of mainly 10-20 kt were occurring across the marine area, in advance of a trough of low pressure/weak cold front. Waves were 1-3 ft, and seas were 3-4 ft. Sctd tstms will move across the waters late this aftn into this evening, possibly producing wind gusts of 34 kt or higher and locally higher waves/seas. The weak front will wash out over the local area late tonight into early Thu, allowing winds to become generally westerly 5-10 kt, with waves decreasing to 1-2 ft while seas remain in the 2-3 ft range S to 3-4 ft N. Another stronger cold front will drop across the area Fri evening/Fri night, with winds shifting to the north around 10 kt. North winds becoming NE during Sat, then E or SE on Sun, as high pressure builds north of the region then offshore. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MAM NEAR TERM...ALB SHORT TERM...ALB/MAM LONG TERM...ALB AVIATION...ALB MARINE...TMG
Hazardous weather outlook, Aug 7, 2:50 PM EDT, 2 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 250 PM EDT Wed Aug 7 2019 MDZ021>024-NCZ012>014-030-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-081900- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Bertie-Fluvanna-Prince Edward-Cumberland-Goochland-Caroline- Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 250 PM EDT Wed Aug 7 2019 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There is a slight risk of severe thunderstorms after 2 pm this afternoon into this evening. Primary threats will be damaging winds...locally heavy rain...and frequent lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-VAZ099-100-081900- Maryland Beaches-Accomack-Northampton- 250 PM EDT Wed Aug 7 2019 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, eastern Virginia and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. MODERATE RIP CURRENT RISK. Severe Thunderstorm Watch. Scattered thunderstorms are expected across the outlook area after 4 pm this afternoon into this evening. Some of the storms may produce strong gusty winds...frequent lightning...and locally heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ015>017-031-032-102-VAZ098-081900- Pasquotank-Camden-Western Currituck-Chowan-Perquimans- Eastern Currituck-Virginia Beach- 250 PM EDT Wed Aug 7 2019 ...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered thunderstorms are expected across the outlook area after 4 pm this afternoon into this evening. Some of the storms may produce strong gusty winds...frequent lightning...and locally heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Aug 7, 4:32 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
432 PM EDT Wed Aug 7 2019
VAZ083-512-516>522-072115-
Eastern Hanover-Western King and Queen-New Kent-Western King
William-Eastern King William-Western Essex-Eastern Essex-Eastern
Henrico-Eastern King and Queen-
432 PM EDT Wed Aug 7 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL KING AND
QUEEN...NORTHWESTERN NEW KENT...EAST CENTRAL HENRICO...KING
WILLIAM...SOUTHEASTERN HANOVER AND SOUTH CENTRAL ESSEX COUNTIES...
At 432 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Aylett to near Tunstall to near
Highland Springs. Movement was east at 25 mph.
Wind gusts in excess of 40 mph and rainfall amounts of 1 to 2 inches
are possible with these storms.
Locations impacted include...
King William, Talleysville, Saint Stephens Church, King And Queen
Court House, Highland Springs, Mechanicsville, Tunstall, Millers
Tavern, Manquin, East Highland Park, Dunnsville, Aylett, Bottoms
Bridge, Studley, Stevensville, Enfield, Upright, Cohoke, Montrose and
Sandston.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3790 7681 3769 7681 3752 7701 3749 7739
3750 7742 3752 7742 3751 7739 3753 7739
3753 7738 3755 7739 3755 7741 3762 7735
3777 7725 3781 7720
TIME...MOT...LOC 2032Z 254DEG 23KT 3778 7717 3762 7721 3752 7734
ButnerLocal storm report, Aug 7, 4:33 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
433 PM EDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM TSTM WND GST WARDS CORNER 36.92N 76.27W
08/07/2019 M51 MPH CITY OF NORFOLK VA AWOS
AWOS STATION KNGU NORFOLK NAS CHAM.
&&
JOLocal storm report, Aug 7, 4:36 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
436 PM EDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM MARINE TSTM WIND 2 SSE RALEIGH TERRACE 36.98N 76.36W
08/07/2019 M43 MPH ANZ638 VA MESONET
MESONET STATION XHMP HAMPTON FLATS.
&&
JOLocal storm report, Aug 7, 4:37 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
437 PM EDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM MARINE TSTM WIND 4 NE BAYSIDE 36.92N 76.08W
08/07/2019 E54 MPH ANZ634 VA MESONET
LYNNHAVEN LIGHT.
&&
JOLocal storm report, Aug 7, 4:44 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
444 PM EDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM MARINE TSTM WIND 4 SSW SILVER BEACH 37.44N 75.99W
08/07/2019 E51 MPH ANZ631 VA MESONET
SILVER BEACH.
&&
JOLocal storm report, Aug 7, 4:47 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM MARINE TSTM WIND 5 S NEW POINT COMFORT 37.23N 76.28W
08/07/2019 M49 MPH ANZ632 VA MESONET
YORK SPIT.
&&
JOThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:53 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 52 min |
| Aug 7, 1:04 PM EDT | Severe Thunderstorm Warning | AKQ | Mecklenburg | 41 min |
| Aug 7, 1:10 PM EDT | Special Weather Statement | AKQ | Prince Edward | 65 min |
| Aug 7, 1:16 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex | 44 min |
| Aug 7, 1:19 PM EDT | Special Weather Statement | AKQ | Goochland | 56 min |
| Aug 7, 1:39 PM EDT | Special Weather Statement | AKQ | Brunswick | 51 min |
| Aug 7, 1:40 PM EDT | Severe Thunderstorm Warning | AKQ | Brunswick | 50 min |
| Aug 7, 2:07 PM EDT | Special Weather Statement | AKQ | Surry, Sussex | 38 min |
| Aug 7, 2:19 PM EDT | Special Marine Warning | AKQ | 41 min | |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, King William, New Kent, Prince George | 47 min |
| Aug 7, 2:45 PM EDT | Special Weather Statement | AKQ | Hanover | 45 min |
| Aug 7, 2:50 PM EDT | Special Weather Statement | AKQ | York | 25 min |
| Aug 7, 2:52 PM EDT | Special Weather Statement | AKQ | Sussex | 38 min |
| Aug 7, 3:02 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Sussex | 43 min |
| Aug 7, 3:06 PM EDT | Special Weather Statement | AKQ | Gloucester, Middlesex | 54 min |
| Aug 7, 3:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 7, 3:17 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell, City of Petersburg | 43 min |
| Aug 7, 3:17 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover, Henrico, King and Queen, King William | 21 min |
| Aug 7, 3:25 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Aug 7, 3:26 PM EDT | Severe Thunderstorm Warning | AKQ | Essex, Richmond, Westmoreland | 49 min |
| Aug 7, 3:27 PM EDT | Severe Thunderstorm Warning | AKQ | Gloucester, Mathews, York | 48 min |
| Aug 7, 3:37 PM EDT | Special Weather Statement | AKQ | Isle of Wight, Southampton, City of Franklin, City of Norfolk, City of Portsmouth, City of Suffolk | 38 min |
| Aug 7, 3:43 PM EDT | Special Weather Statement | AKQ | Henrico, King William, City of Richmond | 47 min |
| Aug 7, 3:50 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Suffolk | 40 min |
| Aug 7, 3:56 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 64 min |
| Aug 7, 3:58 PM EDT | Special Weather Statement | AKQ | City of Norfolk | 47 min |
| Aug 7, 4:00 PM EDT | Special Weather Statement | AKQ | City of Franklin, City of Suffolk | 45 min |
| Aug 7, 4:00 PM EDT | Severe Thunderstorm Warning | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 46 min |
| Aug 7, 4:07 PM EDT | Special Marine Warning | AKQ | 53 min | |
| Aug 7, 4:08 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 67 min |
| Aug 7, 4:10 PM EDT | Special Marine Warning | AKQ | 80 min | |
| Aug 7, 4:13 PM EDT | Areal Flood Advisory | AKQ | Hanover, Henrico, City of Richmond | 2 hr |
| Aug 7, 4:17 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 43 min |
| Aug 7, 4:22 PM EDT | Special Marine Warning | AKQ | 68 min | |
| Aug 7, 4:26 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 64 min |
| Aug 7, 4:30 PM EDT | Special Marine Warning | AKQ | 30 min | |
| Aug 7, 4:32 PM EDT | Special Weather Statement | AKQ | King and Queen, King William | 43 min |
| Aug 7, 4:41 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Aug 7, 4:43 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 3 hr |
| Aug 7, 4:49 PM EDT | Special Marine Warning | AKQ | 56 min | |
| Aug 7, 4:59 PM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Suffolk | 46 min |
| Aug 7, 5:10 PM EDT | Areal Flood Advisory | AKQ | City of Chesapeake, City of Virginia Beach | 3 hr |
| Aug 7, 5:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 7, 5:29 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 33 min |
| Aug 7, 5:33 PM EDT | Special Marine Warning | AKQ | 57 min | |
| Aug 7, 5:44 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 7, 5:59 PM EDT | Special Weather Statement | AKQ | Caroline | 46 min |
| Aug 7, 6:17 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Aug 7, 6:47 PM EDT | Special Weather Statement | AKQ | Caroline | 43 min |
| Aug 7, 7:09 PM EDT | Special Weather Statement | AKQ | Westmoreland | 51 min |
| Aug 7, 7:32 PM EDT | Special Weather Statement | AKQ | Caroline | 43 min |
| Aug 7, 7:58 PM EDT | Special Weather Statement | AKQ | Hanover | 47 min |
Nearby
Flash Flood Warnings in Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.